I am 21 years old and had a severe panic attack three weeks ago.. I am recovering from anorexia for 4 months now but still struggle with anxiety. No depression (thank god). After putting myself into tachycardia two weeks ago from stress my doctor advised me to go on Prozac 10mg. I started taking it at night but it keeps me up. I haven’t been able to sleep thoroughly. I get really hot and anxious. I feel like it’s making my anxiety worse. Should I continue this SSRI? Or stop taking it and call my doctor?
A lot of people can be very sensitive to SSRI side effects. Insomnia is a pretty common side effect which will go away when one gets used to it in some people. It differs between individuals though, so call your doctor for advice.
Hi, super3rrnova! These are among the most common side effects of initiating treatment and usually resolve within just a couple of days to several weeks:
"Very common (10% or more of users): Insomnia (up to 33%), anxiety (up to 15%), nervousness (up to 14%)"
"Some side effects of fluoxetine may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Sleep, energy, or appetite may show some improvement within the first 1-2 weeks. Improvement in these physical symptoms can be an important early signal that the medication is working. Depressed mood, anxiety, and lack of interest in activities may need up to 6-8 weeks to fully improve."
Unfortunately, this type of medication does come with some initial side effects for some people and they take awhile to build up to therapeutic levels, but if you can manage a little longer the side effects should start getting less pronounced every day as your metabolism adjusts... and in the end the wait will be worth it!
Best regards, Wildcat
I took the same thing and the reason you can't sleep is because it makes you More hyper.i just went through this. I hope everything works out for you.and congrats on stopping the anorexic stuff.thats definitely not healthy.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Oct 2017 • 6 answers
Updated 9 Sep 2016 • 2 answers
Updated 29 Jun 2017 • 3 answers
Updated 27 Jun 2018 • 1 answer
Updated 4 Nov 2018 • 2 answers